The dimension of spheres with smooth one fixed point actions

Anthony Bak, Masaharu Morimoto

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

The article proves that there are smooth one fixed point actions of the alternating group of degree 5 on the 8-dimensional sphere. It follows that a sphere has a smooth one fixed point action of some finite group if and only if the dimension of the sphere is greater than or equal to 6.

Original languageEnglish
Pages (from-to)199-216
Number of pages18
JournalForum Mathematicum
Volume17
Issue number2
DOIs
Publication statusPublished - Mar 2005

    Fingerprint

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this